MAUDE Adverse Event Report: ABBOTT MEDICAL EON MINI CHARGING SYSTEM

ABBOTT MEDICAL EON MINI CHARGING SYSTEM
Model Number 3721
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Burning Sensation (2146)
Date of Event 06/07/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
¿date of event¿ is estimated.During processing of this complaint, patient weight and complete event information were not requested due to patient not consenting to further contact.The investigation for capa (b)(4) associated with heating while charging (pocket heating) concluded that the charger was capable of transferring energy to the ipg at a rate that would cause heating of the ipg and/or charging wand of sufficient elevated temperature to cause pain and burns.The heating while charging was determined to be exacerbated by off-axis charging of shallow implanted ipgs and that all chargers were capable of elevated heating.The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
Related manufacturer reference number: 1627487-2020-32201.It was reported that patient experienced ipg pocket heating while charging ipg.As a result, surgery occurred during which the ipg was explanted.The date of explant is unknown.
 
Additional Manufacturer Narrative
It was reported to abbott that the patient experienced extreme heating while charging system.The patient reported in (b)(6) 2013 that he experienced extreme heating while charging so patient has stopped using the device and wanted to be explanted.Both leads and ipg were explanted without replacement (b)(6) 2012 due to pocket heating.The results of the investigation are inconclusive, and the root cause of the reported incident is unknown as the device was not returned for analysis.

Brand Name
EON MINI CHARGING SYSTEM
Common Device Name
CHARGING SYSTEM
Manufacturer (Section D)
ABBOTT MEDICAL
6901 preston rd
plano TX 75024
MDR Report Key10668162
Report Number1627487-2020-32202
Device Sequence Number2880899
Product Code LGW
UDI-Device Identifier05414734402620
UDI-Public05414734402620
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P010032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2012
Device Model Number3721
Device Catalogue Number3721
Device Lot Number3552290
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer12/07/2020
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date12/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1627487/07/26/2012/001-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCS IPG
Outcome Attributed to Adverse Event Other;